Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone side-effects


04-09-2012, 10:28 PM   #1
princess.sparrow
 
Join Date: Apr 2012
Prednisone side-effects

I am currently taking 40mg prednisone and have the following side-effects: difficult to sleep/stay asleep, loss of concentration, headaches, chest pressure (I have a history of tachycardia), nausea, restlessness, and general unease.

Is there anyone else who has experienced similar side effects? If so, what are some things I can do to alleviate some of these?

Thanks!
04-09-2012, 11:07 PM   #2
Irene3
Senior Member
 
Join Date: Mar 2012
Location: Australia

My Support Groups:
There are many threads in the prednisone/treatment subforum on here, which describe these symptoms exactly. The unease they call steroid gitters, and the mood swings which occur once your weaning, and or have weaned and go back to 40mg ect... 'roid rage'. The side effects are horrid, hopefully you'll be able to wean with no problems. I tell my GP any and every new symptom. Some side effects, such as Moodswings, are generally treated with antidepressants, some side effects are made worse by things like candida, and there's no medication to make it better, just calcium for joints/bones, fish oil, vit d, and personally, 2 good probiotics and a vit c garlic supplement, help a lot with candida flares, which prednisone is a classic cause of, along with other imune suppressants like azathiroprine. Flu symptoms with headaches, dizziness, fogginess, are symptoms of Pred and candida- and low bp, and dehydration. If I have a dry coated tongue, I know it's candida flaring, and dehydration, not just prednisone. Hope it helps. There's lots of great threads on here about Pred, some scary even, as to just how severe some ppls side effects can be. :/
__________________
Diagnosed crohns disease 6 yrs/candida
Temorary illeostomy, 70+cm bowel recsection, ulcerated bowel...currently stricturing.
Meds: failed Infliximab, azathiroprine
Currently on long term prednisone,6mp,humira, nizoral, and vit supplements,b12 shots.

Love the forum
04-10-2012, 12:32 PM   #3
LindaS
Senior Member
 
LindaS's Avatar
 
Join Date: Jul 2011
Location: Minnesota

My Support Groups:
I am currently at the end of a course of predisone, on 5mg/day down from 40. I have had all the side effects you mention except the chest pressure, but I've also had extreme hunger when on higher doses as well as a lot of heartburn. I think every one of us who has been on predisone has experienced some side effects.

I have osteoporosis from being on predisone so often over the years. Take calcium and vit. D. As for ways to relieve the side effects, I've resorted to taking Benadryl occasionally to sleep (which might not be best, but I was desperate for sleep)
__________________
Crohn's Sucks!
04-22-2012, 10:51 AM   #4
Cavatina
 
Cavatina's Avatar
 
Join Date: Feb 2012
Location: Ipswich, United Kingdom
Hi - I wondered if you were taking Risedronate for your osteoprosis? It has helped mine a lot in that a huge percentage of the bone has been restored through taking them for abou three years now.Good luck. I've just started prednisolone for my joint pain so hoping it will help - (see joint pain thread)
__________________
Diagnosed 1996. Five resections. Rectal stump removed.
Current medication: Lanzoprasole 15mg, Mebeverine 135mg, Domperidone 10mg, Risedronate 35mg, Butrans 20mcg + 10mcg. 6ft (1.8m) ilium remaining
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone side-effects
Thread Tools


All times are GMT -5. The time now is 05:12 PM.
Copyright 2006-2017 Crohnsforum.com